Alert archive / Pennsylvania / Frost Advisories in 2006

Frost Advisory 4, NWS Cleveland, OH

October 6, 2006Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this frost advisory at Oct 6, 2006, 5:55 AM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It took effect at Oct 7, 2006, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2006, 5:55 AM EDT (09:55 UTC)
In effect from
Oct 7, 2006, 12:00 AM EDT
Expired
Oct 7, 2006, 8:00 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 060955
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
555 AM EDT FRI OCT 6 2006


OHZ014-PAZ002-003-061800-
/O.NEW.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
555 AM EDT FRI OCT 6 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY FOR INLAND AREAS OF EXTREME NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. 

SCATTERED FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING
ACROSS INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY IN LOW
LYING AND OUTLYING AREAS SHELTERED FROM THE WIND.

THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
2 follow-up statements
000 
WWUS71 KCLE 061735
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT FRI OCT 6 2006

OHZ014-PAZ002-003-070145-
/O.CON.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
135 PM EDT FRI OCT 6 2006

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY. 

SCATTERED FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING
ACROSS INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND
CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY
IN LOW LYING AND OUTLYING AREAS SHELTERED FROM THE WIND.

THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

THOMPSON
000 
WWUS71 KCLE 070139
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
939 PM EDT FRI OCT 6 2006

OHZ014-PAZ002-003-071200-
/O.CON.KCLE.FR.Y.0004.061007T0400Z-061007T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
939 PM EDT FRI OCT 6 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

FROST IS LIKELY LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS
INLAND AREAS OF ASHTABULA COUNTY OHIO AND ERIE AND CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA. FROST IS MOST LIKELY IN LOW
LYING AND OUTLYING AREAS SHELTERED FROM THE WIND.

THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:25 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 6, 3:25 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 AM EDT FRI OCT 6 2006

.SHORT TERM (TODAY THROUGH SUNDAY)...
ENOUGH BREEZE AND CLOUDS EARLY THIS MORN THAT FROST WILL BE MINIMAL.
FAR EASTERN COUNTIES STILL GETTING CAUGHT BY SOME MID/HI CLOUDS.
LAKE CLOUDS HAVE EXPANDED OVER CENTRAL LAKE ERIE WESTWARD TO
SANDUSKY AS NE FLOW CONTINUES. THINK THIS WILL BE THE CASE TODAY AS
COLDEST AIR ALOFT PUSHES SOUTH AND NE FLOW IS DEEP WITH LITTLE
SHEER. AN ISOLATED LAKE EFFECT RAIN SHOWER NOT OUT OF THE QUESTION
THIS MORN AS GOOD BOUNDARY LAYER CONVERGENCE CONTINUES BUT NOT
ENOUGH CHANCE TO MENTION IN FORECAST. NE FLOW DECREASES TNGT AND
SOME SHEAR DEVELOPS AS SURFACE HIGH SKIRTS BY TO THE NORTH. SKIES
WILL BECOME MAINLY CLEAR. NOT CONVINCED WIND WILL TOTALLY DIE
TONIGHT BUT WILL BECOME VERY LIGHT AND WILL DECOUPLE IN PROTECTED
AREAS SO A BETTER CHANCE OF FROST TNGT. MIN TEMPS WILL BE MARGINAL
FOR A WIDESPREAD FROST BUT PATCHY FROST LIKELY ESPECIALLY IN
NORMALLY COLDER INLAND SPOTS ACROSS ENTIRE FORECAST AREA. WILL
MENTION PATCHY FROST ALL ZONES AND POST FROST ADVISORY EXTREME
INLAND NE OH/NW PA WHERE THERE IS THE BEST CHANCE OF WIDESPREAD MIN
TEMPS IN LOWER/MID 30S. PLENTY OF SUNSHINE AND MODERATING TEMPS THIS
WEEKEND AS STRONG RIDGING AND SUBSIDENCE DEVELOP BETWEEN EAST COAST
CLOSED LOW AND TROUGH WELL TO THE WEST. THINK THE GFS IS TOO
ENTHUSIASTIC WITH LOW LEVEL MOISTURE SPREADING ACROSS FCST AREA FROM
THE EAST ALTHOUGH CERTAINLY COULD BE SOME FAIR WEATHER CUMULUS SAT.

TEMPS TODAY SHOULD BE SIMILAR TO YESTERDAY. WILL BE CLOSER TO
COLDEST GUIDANCE TEMPS FOR TNGT AS SOME LOCATIONS WILL DECOUPLE AND
WITH LOW DEWPOINTS WILL SEE SOME OF THE COLDEST TEMPS SO FAR THIS
SEASON. GUIDANCE TEMPS SIMILAR TOMORROW AND CLOSE TO CURRENT FCST SO
WILL NOT MAKE MANY CHANGES. THINK THE WIND MAY TRY AND DECOUPLE SAT
NGT SO WENT CLOSER TO COLDER MIN TEMP GUIDANCE.

&&

.LONG TERM (SUN NGT-THU)...
MODELS SEEM TO BE CONVERGING ON SIMILAR SOLUTION EARLY NEXT WEEK
BRINGING NEXT COLD FRONT SOUTH ON MONDAY WITH LITTLE MOISTURE. FRONT
ESSENTIALLY WASHES OUT BY TUE. NOT SURE THERE WILL BE MUCH RETURN
FLOW WAA SHOWERS AS MOST WIND TRAJECTORIES WILL STILL BE ORIGINATING
FROM DRY HIGH PRESSURE TO THE EAST. AS TROUGH AND FRONT GET CLOSER
WEDNESDAY AND THURSDAY THERE WILL BE A BETTER CHANCE OF
SHOWERS/STORMS AND HAVE UPPED POPS JUST A BIT WED NGT AND THUR. ALSO
TWEAKED TEMPS UP A BIT MID WEEK IN SOUTH FLOW AHEAD OF NEXT FRONT.
NO OTHER CHANGES TO LONG TERM PORTION OF FCST. YESTERDAYS LONG TERM
DISCUSSION FOLLOWS...

MODELS IN GENERAL AGREEMENT WITH HIGH PRESSURE MOVING EAST SUNDAY
AND A WEAK AND DRY COLD FRONT MOVING THROUGH SUNDAY NIGHT AND THEN
THE RIDGE BUILDS IN QUICKLY. A THREAT OF SHOWERS WITH AN OCCLUDED
FRONT WEDNESDAY. AT THIS TIME WILL CONTINUE WITH THE SLIGHT CHANCE
AS IT SEEMS WEAK. STRONGER COLD FRONT MOVES IN FOR THURSDAY WITH
PLENTY OF COLD AIR MOVING IN THURSDAY NIGHT. WILL GO WITH THE
HIGHEST POPS AHEAD OF THE COLD FRONT THURSDAY. GUIDANCE TEMPERATURES
LOOK GOOD.

&&

.AVIATION(06Z-06Z)...
STRONG HIGH PRESSURE LOCATED OVER THE CENTRAL GREAT LAKES WILL
DOMINATE THE WEATHER TODAY.  EXPECT GUSTY NE FLOW TO CONTINUE OVER
THE ENTIRE FORECAST AREA.  850 MB TEMPS HOVERING AROUND ZERO...SO
EXPECT LAKE EFFECT CLOUDS TO REMAIN OVER THE ERN 2/3 OF THE FORECAST
AREA WITH MOST LOCATIONS BKN-OVC035 WITH PATCHY BKN025. AN ISOLATED
SHOWER OR TWO IS POSSIBLE IN THE FDY-CLE-MFD AREA AS SOME GOOD LOW
LEVEL CONVERGENCE SET UP OVER ERN LAKE ERIE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY LATE TNGT INLAND ASHTABULA COUNTY.
PA...FROST ADVISORY LATE TNGT INLAND NW PA.
&&

SHORT TERM...KOSARIK
LONG TERM...KIELTYKA/KOSARIK
AVIATION...DJB
Hazardous weather outlook, Oct 6, 5:35 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EDT FRI OCT 6 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-070945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
535 AM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
PATCHY FROST IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING
INLAND FROM LAKE ERIE...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Pennsylvania, 2006Frost Advisories in Ohio, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.